Alert archive / Colorado / Winter Storm Warnings in 2021

Winter Storm Warning 1, NWS Grand Junction, CO

January 18, 20217 counties in Colorado

NWS Grand Junction, CO issued this winter storm warning at Jan 18, 2021, 1:40 PM MST for 7 counties in Colorado. It took effect at Jan 18, 2021, 5:00 PM MST. It was in force for 24 hr. 53 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 18, 2021, 1:40 PM MST (20:40 UTC)
In effect from
Jan 18, 2021, 5:00 PM MST
Expired
Jan 19, 2021, 5:00 PM MST
In force
24 hr
Issued by
NWS Grand Junction, CO

Counties Archuleta County, CO, Dolores County, CO, Hinsdale County, CO, La Plata County, CO, Montezuma County, CO, San Juan County, CO, San Miguel County, CO

The radar

The Grand Junction radar (KGJX), 165 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 19, 6:00 AM MSTSNOW 1Telluride, COSWE OF 0.10 INCHES.
Jan 19, 6:30 AM MSTSNOW 1.27 Wnw Dove Creek, COCO-OP OBSERVER STATION NTDC2 3.7 E LOCKERBY.
Jan 19, 7:00 AM MSTSNOW 1.51 Sw Cortez, COCOCORAHS STATION CO-MZ-34 CORTEZ 1.2SW.
Jan 19, 7:00 AM MSTSNOW 1.52 Nne Lake City, COCO-OP OBSERVER STATION LCIC2 LAKE CITY 1 NNE.
Jan 19, 7:00 AM MSTSNOW 1.84 Ssw Dolores, COCOCORAHS STATION CO-MZ-58 DOLORES 4.0SSW.
Jan 19, 7:00 AM MSTSNOW 2.72 Sse Cortez, COCOCORAHS STATION CO-MZ-73 CORTEZ 2.4 SSE.
Jan 19, 7:00 AM MSTSNOW 3.54 Ene Dolores, COCOCORAHS STATION CO-MZ-30 DOLORES 4.8ENE.
Jan 19, 7:00 AM MSTSNOW 3.82 Nw Cortez, COCOCORAHS STATION CO-MZ-43 CORTEZ 2.3NW.
Jan 19, 7:00 AM MSTSNOW 44 Sse Dolores, COCOCORAHS STATION CO-MZ-68 MANCOS 11.3 WNW.
Jan 19, 7:00 AM MSTSNOW 44 Wnw Mancos, COCOCORAHS STATION CO-MZ-13 MANCOS 3WNW.
Jan 19, 7:00 AM MSTSNOW 4.61 N Oxford, COCOCORAHS STATION CO-LP-48 IGNACIO 6.9NW.
Jan 19, 7:00 AM MSTSNOW 54 N Tiffany, COCO-OP OBSERVER STATION IGCC2 IGNACIO 8E.
Jan 19, 7:00 AM MSTSNOW 57 Ese Mancos, COCOCORAHS STATION CO-MZ-77 MANCOS 6.7 ESE.
Jan 19, 7:00 AM MSTSNOW 5.84 Nnw Kline, COCOCORAHS STATION CO-LP-83 HESPERUS 9.8SW.
Jan 19, 7:00 AM MSTSNOW 62 W Pagosa Springs, COCOCORAHS STATION CO-AU-28 PAGOSA SPRINGS 2.5W.
Jan 19, 7:00 AM MSTSNOW 65 S Vallecito, COCOCORAHS STATION CO-LP-106 BAYFIELD 5.5 N.
Jan 19, 7:00 AM MSTSNOW 6.53 N Chimney Rock, COCOCORAHS STATION CO-AU-33 CHIMNEY ROCK 3N.
Jan 19, 7:00 AM MSTSNOW 74 N Falfa, COCOCORAHS STATION CO-LP-8 DURANGO 4.9ESE.
Jan 19, 7:00 AM MSTSNOW 7.34 S Vallecito, COCOCORAHS STATION CO-LP-98 BAYFIELD 6.2 N.
Jan 19, 7:00 AM MSTSNOW 7.35 S Vallecito, COCO-OP OBSERVER STATION BYFC2 BAYFIELD 7N.
Jan 19, 7:00 AM MSTSNOW 7.47 Nnw Rockwood, COCOCORAHS STATION CO-LP-79 ROCKWOOD 6.9NNW.
Jan 19, 7:00 AM MSTSNOW 7.51 Ssw Durango, COCOCORAHS STATION CO-LP-22 DURANGO 0.8SSW.
Jan 19, 7:00 AM MSTSNOW 7.55 Se Hesperus, COCOCORAHS STATION CO-LP-72 HESPERUS 4.9SE.
Jan 19, 7:00 AM MSTSNOW 7.85 Wsw Durango, COCOCORAHS STATION CO-LP-61 DURANGO 4.8WSW.
Jan 19, 7:00 AM MSTSNOW 85 Sw Falfa, COCOCORAHS STATION CO-LP-91 DURANGO 7S.
Jan 19, 7:00 AM MSTSNOW 10.53 S Vallecito, COCOCORAHS STATION CO-LP-35 BAYFIELD 7.0N.
Jan 19, 7:30 AM MSTSNOW 2.4Silverton, COCOCORAHS STATION CO-SJ-4 SILVERTON.
Jan 19, 7:30 AM MSTSNOW 6.56 Sse Pagosa Springs, COCOCORAHS STATION CO-AU-37 PAGOSA SPRINGS 5.8 SSE.
Jan 19, 7:30 AM MSTSNOW 75 S Vallecito, COCOCORAHS STATION CO-LP-113 BAYFIELD 5.2 N.
Jan 19, 7:30 AM MSTSNOW 9.57 Nw Pagosa Springs, COCOCORAHS STATION CO-AU-45 PAGOSA SPRINGS 7.2 NW.
Jan 19, 7:45 AM MSTSNOW 6.11 Sw Marvel, COCOCORAHS STATION CO-LP-26 HESPERUS 13.3SSW.
Jan 19, 7:45 AM MSTSNOW 81 Nw Durango, COCOCORAHS STATION CO-LP-111 DURANGO 1.4 NW.
Jan 19, 7:53 AM MSTSNOW 43 W Dolores, CO
Jan 19, 8:00 AM MSTSNOW 35 Wsw Arriola, COCOCORAHS STATION CO-MZ-35 CORTEZ 10 WNW.
Jan 19, 8:00 AM MSTSNOW 3.85 E Stoner, COCOCORAHS STATION CO-MZ-71 DOLORES 16.8 ENE.
Jan 19, 8:00 AM MSTSNOW 44 Nw Redmesa, COCOCORAHS STATION CO-LP-70 REDMESA 4.2NW.
Jan 19, 8:00 AM MSTSNOW 6.45 E Pagosa Springs, COCOCORAHS STATION CO-AU-49 PAGOSA SPRINGS 4.7 E.
Jan 19, 8:00 AM MSTSNOW 6.81 E Hermosa, COCOCORAHS STATION CO-LP-110 DURANGO 9.4 NNE.
Jan 19, 8:00 AM MSTSNOW 8.12 Ssw Pagosa Springs, COCOCORAHS STATION CO-AU-26 PAGOSA SPRINGS 1.6SSW.
Jan 19, 8:00 AM MSTSNOW 9.23 W Pagosa Springs, COCOCORAHS STATION CO-AU-54 PAGOSA SPRINGS 3.2 W.
Jan 19, 8:00 AM MSTSNOW 9.28 Wnw Pagosa Springs, COCOCORAHS STATION CO-AU-53 PAGOSA SPRINGS 8.5 WNW.
Jan 19, 8:21 AM MSTSNOW 5.310 Sse Pagosa Springs, COCOCORAHS STATION CO-AU-39 PAGOSA SPRINGS 9.5 SSE.
Jan 19, 8:45 AM MSTSNOW 82 Ne Durango, COCO-OP OBSERVER STATION DROC2 2.2 NE DURANGO.
Jan 19, 9:00 AM MSTSNOW 1.713 E Egnar, COCOCORAHS STATION CO-SM-10 REDVALE 22.8SW.
Jan 19, 9:00 AM MSTSNOW 2.55 Ne Cahone, COCOCORAHS STATION CO-DR-14 CAHONE 4.6 NE.
Jan 19, 9:00 AM MSTHEAVY SNOW 71 Ssw Durango, CO
Jan 19, 9:00 AM MSTSNOW 8.51 Sse Trimble, COCOCORAHS STATION CO-LP-34 DURANGO 7.1N.
Jan 19, 9:18 AM MSTSNOW 2.5Molas Pass, COSWE OF 0.20 INCHES.
Jan 19, 9:18 AM MSTHEAVY SNOW 5Coal Bank Pass, COSWE OF 0.40 INCHES.
Jan 19, 12:30 PM MSTHEAVY SNOW 11.44 Wsw Pagosa Springs, CO
Jan 19, 2:21 PM MSTSNOW 6.810 Sse Pagosa Springs, COCOCORAHS STATION CO-AU-39 PAGOSA SPRINGS 9.5 SSE.
Jan 19, 3:22 PM MSTHEAVY SNOW 9.24 Nne Vallecito, COFROM 1 AM TO 1 PM 1/19/2021.
Jan 19, 5:07 PM MSTSNOW 8.81 Ese Durango, COCOCORAHS STATION CO-LP-93 DURANGO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2021-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2021-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1763 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

462 
WWUS45 KGJT 182040
WSWGJT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Junction CO
140 PM MST Mon Jan 18 2021

COZ019-190600-
/O.UPG.KGJT.WW.Y.0003.210119T0000Z-210120T0000Z/
/O.NEW.KGJT.WS.W.0001.210119T0000Z-210120T0000Z/
Southwest San Juan Mountains-
Including the cities of Silverton, Rico, and Hesperus
140 PM MST Mon Jan 18 2021

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 8 to 14
  inches.

* WHERE...Southwest San Juan Mountains.

* WHEN...From 5 PM this afternoon to 5 PM MST Tuesday with the
  heaviest snow rates occurring late tonight and early Tuesday
  morning. 

* IMPACTS...Travel could be very difficult. A detailed map of 
  the snowfall can be found at: www.weather.gov/gjt/winter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ022-023-190600-
/O.UPG.KGJT.WW.Y.0003.210119T0400Z-210120T0000Z/
/O.NEW.KGJT.WS.W.0001.210119T0400Z-210120T0000Z/
Animas River Basin-San Juan River Basin-
Including the cities of Durango, Bayfield, Ignacio, 
and Pagosa Springs
140 PM MST Mon Jan 18 2021

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 5 PM
MST TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 12
  inches with locally higher amounts west of Durango.

* WHERE...Animas River Basin and San Juan River Basin.

* WHEN...From 9 PM this evening to 5 PM MST Tuesday with the
  heaviest snow rates occurring late tonight and early Tuesday
  morning. 

* IMPACTS...Travel could be very difficult to impossible. The
  hazardous conditions could impact the morning commute. A 
  detailed map of the snowfall can be found at: 
  www.weather.gov/gjt/winter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ021-190600-
/O.NEW.KGJT.WW.Y.0004.210119T0400Z-210120T0000Z/
Four Corners/Upper Dolores River-
Including the cities of Cortez, Dove Creek, and Mancos
140 PM MST Mon Jan 18 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
5 PM MST TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 6 inches.
  Winds gusting as high as 35 mph.

* WHERE...Four Corners/Upper Dolores River with the heaviest snow
  falling north and east of Cortez.

* WHEN...From 9 PM this evening to 5 PM MST Tuesday. The greatest
  snowfall rates are expected late tonight and early Tuesday
  morning. 

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact the morning commute. A detailed map of
  the snowfall can be found at: www.weather.gov/gjt/winter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

UTZ028-190600-
/O.NEW.KGJT.WW.Y.0004.210119T0400Z-210120T0000Z/
La Sal and Abajo Mountains-
Including the city of Monticello
140 PM MST Mon Jan 18 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
5 PM MST TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 8 
  inches.

* WHERE...La Sal and Abajo Mountains with the heaviest snow fall
  across the Abajo Mountains. 

* WHEN...From 9 PM this evening to 5 PM MST Tuesday. The greatest
  snowfall rates will occur late tonight through Tuesday morning. 

* IMPACTS...Plan on slippery road conditions. A detailed map of 
  the snowfall can be found at: www.weather.gov/gjt/winter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/gjt
4 follow-up statements
996 
WWUS45 KGJT 190537
WSWGJT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Junction CO
1037 PM MST Mon Jan 18 2021

COZ019-191400-
/O.CON.KGJT.WS.W.0001.000000T0000Z-210120T0000Z/
Southwest San Juan Mountains-
Including the cities of Silverton, Rico, and Hesperus
1037 PM MST Mon Jan 18 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST
TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 8 to 
  14 inches.

* WHERE...Southwest San Juan Mountains.

* WHEN...Until 5 PM MST Tuesday.

* IMPACTS...Travel could be very difficult. A detailed map of 
  the snowfall can be found at: www.weather.gov/gjt/winter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ022-023-191400-
/O.CON.KGJT.WS.W.0001.000000T0000Z-210120T0000Z/
Animas River Basin-San Juan River Basin-
Including the cities of Durango, Bayfield, Ignacio, 
and Pagosa Springs
1037 PM MST Mon Jan 18 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST
TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 
  12 inches with locally higher amounts west of Durango.

* WHERE...Animas River Basin and San Juan River Basin.

* WHEN...Until 5 PM MST Tuesday.

* IMPACTS...Travel could be very difficult to impossible. The 
  hazardous conditions could impact the morning commute. A 
  detailed map of the snowfall can be found at: 
  www.weather.gov/gjt/winter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ021-191400-
/O.CON.KGJT.WW.Y.0004.000000T0000Z-210120T0000Z/
Four Corners/Upper Dolores River-
Including the cities of Cortez, Dove Creek, and Mancos
1037 PM MST Mon Jan 18 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 6 
  inches. Winds gusting as high as 35 mph.

* WHERE...Four Corners/Upper Dolores River with the heaviest 
  snow falling north and east of Cortez.

* WHEN...Until 5 PM MST Tuesday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning commute. A detailed map of 
  the snowfall can be found at: www.weather.gov/gjt/winter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

UTZ028-191400-
/O.CON.KGJT.WW.Y.0004.000000T0000Z-210120T0000Z/
La Sal and Abajo Mountains-
Including the city of Monticello
1037 PM MST Mon Jan 18 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 8 
  inches.

* WHERE...La Sal and Abajo Mountains with the heaviest snow fall 
  across the Abajo Mountains.

* WHEN...Until 5 PM MST Tuesday.

* IMPACTS...Plan on slippery road conditions. A detailed map of 
  the snowfall can be found at: www.weather.gov/gjt/winter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/gjt
912 
WWUS45 KGJT 191334
WSWGJT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Junction CO
634 AM MST Tue Jan 19 2021

COZ019-192145-
/O.CON.KGJT.WS.W.0001.000000T0000Z-210120T0000Z/
Southwest San Juan Mountains-
Including the cities of Silverton, Rico, and Hesperus
634 AM MST Tue Jan 19 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Moderate to heavy snow at times. Additional snow
  accumulations of 4 to 7 inches.

* WHERE...Southwest San Juan Mountains.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Travel will be difficult at times with icy to snow
  packed roads. A detailed map of the snowfall can be found at:
  www.weather.gov/gjt/winter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ022-023-192145-
/O.CON.KGJT.WS.W.0001.000000T0000Z-210120T0000Z/
Animas River Basin-San Juan River Basin-
Including the cities of Durango, Bayfield, Ignacio, 
and Pagosa Springs
634 AM MST Tue Jan 19 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Moderate snow at times. Additional snow accumulations of
  3 to 5 inches.

* WHERE...Animas River Basin and San Juan River Basin.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Travel will difficult at times with icy to snow packed
  roads impacting the morning or evening commute. A detailed map
  of the snowfall can be found at: 
  www.weather.gov/gjt/winter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ021-192145-
/O.CON.KGJT.WW.Y.0004.000000T0000Z-210120T0000Z/
Four Corners/Upper Dolores River-
Including the cities of Cortez, Dove Creek, and Mancos
634 AM MST Tue Jan 19 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Snow...moderate at times. Additional snow accumulations 
  of 1 to 3 inches.

* WHERE...Four Corners/Upper Dolores River.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning commute. A detailed map of
  the snowfall can be found at:  www.weather.gov/gjt/winter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

UTZ028-192145-
/O.CON.KGJT.WW.Y.0004.000000T0000Z-210120T0000Z/
La Sal and Abajo Mountains-
Including the city of Monticello
634 AM MST Tue Jan 19 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Snow. Additional snow accumulations of 2 to 5 inches.

* WHERE...Abajo Mountains.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Plan on slippery road conditions. A detailed map of 
  the snowfall can be found at: www.weather.gov/gjt/winter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/gjt
938 
WWUS45 KGJT 191624
WSWGJT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Junction CO
924 AM MST Tue Jan 19 2021

COZ019-200000-
/O.CON.KGJT.WS.W.0001.000000T0000Z-210120T0000Z/
Southwest San Juan Mountains-
Including the cities of Silverton, Rico, and Hesperus
924 AM MST Tue Jan 19 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Snow. Additional snow accumulations of 2 to 3 inches with
  locally higher amounts.

* WHERE...Southwest San Juan Mountains.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Travel will be difficult at times with icy to snow 
  packed roads. A detailed map of the snowfall can be found at: 
  www.weather.gov/gjt/winter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ022-023-200000-
/O.CON.KGJT.WS.W.0001.000000T0000Z-210120T0000Z/
Animas River Basin-San Juan River Basin-
Including the cities of Durango, Bayfield, Ignacio, 
and Pagosa Springs
924 AM MST Tue Jan 19 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Snow. Additional snow accumulations of 1 to 3 inches.

* WHERE...Animas River Basin and San Juan River Basin.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Travel will difficult at times with icy to snow 
  packed roads impacting the morning or evening commute. A 
  detailed map of the snowfall can be found at: 
  www.weather.gov/gjt/winter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ021-200000-
/O.CON.KGJT.WW.Y.0004.000000T0000Z-210120T0000Z/
Four Corners/Upper Dolores River-
Including the cities of Cortez, Dove Creek, and Mancos
924 AM MST Tue Jan 19 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Snow. Additional snow accumulations of up to two inches.

* WHERE...Four Corners/Upper Dolores River.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute. A detailed map of 
  the snowfall can be found at: www.weather.gov/gjt/winter. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

UTZ028-200000-
/O.CON.KGJT.WW.Y.0004.000000T0000Z-210120T0000Z/
La Sal and Abajo Mountains-
Including the city of Monticello
924 AM MST Tue Jan 19 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Snow. Additional snow accumulations of 2 to 3 inches.

* WHERE...Abajo Mountains.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Plan on slippery road conditions. A detailed map of 
  the snowfall can be found at: www.weather.gov/gjt/winter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/gjt
867 
WWUS45 KGJT 192358
WSWGJT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Junction CO
458 PM MST Tue Jan 19 2021

COZ019-200100-
/O.EXP.KGJT.WS.W.0001.000000T0000Z-210120T0000Z/
Southwest San Juan Mountains-
Including the cities of Silverton, Rico, and Hesperus
458 PM MST Tue Jan 19 2021

...WINTER STORM WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

The storm responsible for snow over the past 24 hours will
continue to move southwestward away from the area. As a result,
aside from a few light flurries, snow has ended over the southwest 
San Juan Mountains. Therefore, the Winter Storm Warning has been 
allowed to expire.

$$

COZ022-023-200100-
/O.EXP.KGJT.WS.W.0001.000000T0000Z-210120T0000Z/
Animas River Basin-San Juan River Basin-
Including the cities of Durango, Bayfield, Ignacio, 
and Pagosa Springs
458 PM MST Tue Jan 19 2021

...WINTER STORM WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

The storm responsible for snow over the past 18 hours will 
continue to move southwestward away from the area. As a result, 
aside from a few light flurries, snow has ended over the Four
Corners region. Therefore, the Winter Storm Warning has been 
allowed to expire.

$$

COZ021-200100-
/O.EXP.KGJT.WW.Y.0004.000000T0000Z-210120T0000Z/
Four Corners/Upper Dolores River-
Including the cities of Cortez, Dove Creek, and Mancos
458 PM MST Tue Jan 19 2021

...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 PM MST THIS
AFTERNOON...

The storm responsible for snow over the past 18 hours will 
continue to move southwestward away from the area. As a result, 
aside from a few light flurries, snow has ended over the Four
Corners region. Therefore, the Winter Weather Advisory has been 
allowed to expire.

$$

UTZ028-200100-
/O.EXP.KGJT.WW.Y.0004.000000T0000Z-210120T0000Z/
La Sal and Abajo Mountains-
Including the city of Monticello
458 PM MST Tue Jan 19 2021

...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 PM MST THIS
AFTERNOON...

The storm responsible for snow over the past 24 hours will 
continue to move southwestward away from the area. As a result, 
aside from a few light flurries, snow has ended over the Abajo and
La Sal Mountains. Therefore, the Winter Weather Advisory has been
allowed to expire.

$$

For more information from the National Weather Service visit
http://weather.gov/gjt

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this winter storm warning went out at Jan 18, 10:40 AM MST, 3 hours earlier.

Area forecast discussion, Jan 18, 10:40 AM MST, 3 hours before
Area Forecast Discussion
National Weather Service Grand Junction CO
1040 AM MST Mon Jan 18 2021

.UPDATE...
Issued at 833 AM MST Mon Jan 18 2021

Webcams, surface obs, and spotter reports indicating a downtick in
snow shower activity across our northern mountains this morning.
With little in the way of additional accumulation expected, have
went ahead and dropped the winter weather advisory early.

&&

.SHORT TERM...(Today through Tuesday)
Issued at 318 AM MST Mon Jan 18 2021

Interesting pattern change taking shape of the next 24 hours as
low closes off over the Utah Panhandle late today then
retrogrades well off the SoCal coast by late tomorrow. As such the
threat of significant snow will shift from the northern mountains
early today...to the southern mountains and valleys by late
evening. Unfortunately the middle mountains will be missed but
there is hope for a better storm track later in the week. The
snow stake webcams are not overly impressive early this morning
but a few SNOTELs have shown some moderate accumulations ongoing
so will ride out the early advisory. A downturn over a majority
of the area is expected through the afternoon into the mid evening
hours before isentropic upglide increases significantly over
southern Colorado with snow increasing through the late evening
hours onward. The northwest CWA remains a troublesome forecast
today with some models showing cold air advection bringing some
snow to the northern Uintas and some not. The other area is the
Uinta Basin where cold air has been trapped and a possible seeder
feeder scenario could form. Again most models are dry but there
are some outliers that could cause some concern. Nothing major
expected...but light snow could bring a dusting if this occurs.
Confidence not high enough to mention attm. Confidence much higher
in the southern region tonight however. As the upper low
retrogrades through Utah into S.Nevada tonight the main surface
low in W.Arizona will deepen. Another satellite low looks to
deepen along an inverted surface trough pointed into the 4 Corners
region. This is important as an east west boundary near the CO/NM
border looks to form...which will be the focus for heavier
precipitation as the flow increases from the south aloft. QPF
signatures for the heavier precipitation has been trending
southward the past several models runs with the probability of as
much snow in the southern valleys as the nearby mountains. Have
opted to start with adding a high end snow advisory for the
Animas and San Juan Basins. Definitely a case where higher amounts
could occur of the focus along and north of the pseudo-warm
front/boundary tightens. The will hopefully be a good event for
the southern valleys with more to come later in the week.

.LONG TERM...(Tuesday night through Sunday)
Issued at 318 AM MST Mon Jan 18 2021

By early Wednesday, the closed low will be off the Baja Coast as
our CWA stays dry and flow becomes more southerly to
southwesterly. We know what that means, some warm air advection
which is reflected in MOS guidance showing a noticeable bump, for
most areas, in high temps. Thursday, the closed low becomes an
open wave as it starts to move across Arizona and New Mexico.
Things get interesting from here on out, as another potent trough
drops down from the PacNW. Moisture looks to increase ahead of the
trough thanks to the closed low to our south and as the NW trough
approaches, precip looks possible along the Divide Friday before
spreading across the entire CWA as the trough moves through. Some
hints of embedded banding looks possible as the trough moves
through which is always good for some heavier precip. Snow levels
will be tricky as the warm air ahead of the system may keep some
rain in the valleys vs an all snow event. Probably sound
excited...am...been awhile since we've seen this much precip but
remember this must all be taken with a grain of salt. Forecasts
this far out have a habit of changing rather drastically as we get
closer to the event. Keep those fingers crossed!

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1036 AM MST Mon Jan 18 2021

Cigs will lower late this evening as snow builds in from the
south. KDRO could have LIFR by sunrise tomorrow due to moderate to
heavy snow. KTEX and KGUC will see periods of MVFR conditions and
possibly IFR tomorrow morning due to snow as well. ILS cigs may
be possible at other sites around the I-70 corridor.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...Winter Weather Advisory from 5 PM this afternoon to 5 PM MST
     Tuesday for COZ019.

     Winter Weather Advisory from 9 PM this evening to 5 PM MST
     Tuesday for COZ022-023.

UT...None.
&&

UPDATE...JDC
SHORT TERM...15
LONG TERM...TGR
AVIATION...TGJT
Hazardous weather outlook, Jan 18, 4:32 AM MST, 9 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
432 AM MST Mon Jan 18 2021

COZ001>014-017>023-UTZ022>025-027>029-191200-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-
Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide-
Northwest San Juan Mountains-Southwest San Juan Mountains-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
432 AM MST Mon Jan 18 2021

This hazardous weather outlook is for eastern Utah and western
Colorado.

.DAY ONE...Today and Tonight

The focus for moderate to heavy snow rates will switch from the
northern mountains early today...to the south for the evening and
overnight hours. Significant snow will impact travel over the
San Juan mountain passes and southern valley roadways with hazards
commute conditions likely by sunrise.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The mid-week period looks rather quiet before a series of storm
move out of the West and impact our region from late week into the
weekend. Significant precipitation amounts are becoming more
probable with the weekend storm system.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today or tonight, however
spotters are encouraged to report snowfall amounts to the
National Weather Service in Grand Junction.

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 1:40 PM MSTWinter Weather AdvisoryGJTDolores, Montezuma, San Miguel27 hr

Nearby

Winter Storm Warnings in Colorado, 2021Every winter storm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.